MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Catalog Number 90315
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent retriever (subject device) was used in a thrombus retrieval procedure.However, resistance was encountered while advancing the subject device within the microcatheter.After the thrombus was retrieved the delivery wire of the subject device was observed to be fractured, the fractured part was within the aspiration catheter and was retrieved.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the distal end of the retriever core wire was observed to have been fractured at 5.5cm from the distal end of the core wire.There was evidence of stretching to the pebax/lamination and evidence of necking/stretching to the core wire fracture point.The retriever shaped section was intact with no damage noted.A functional test could not be performed as the retriever core wire was fractured.The reported event of ¿retriever core broken during use¿ was confirmed during the device analysis.The reported event of ¿retriever difficult/unable to go through the catheter shaft¿ was not replicated, as a functional test could not be performed, however the analysis results are consistent with the reported events.The device failed to meet specifications when received, based on the damage noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that although feeling strong resistance between the subject stent retriever and a microcatheter, procedure was continued, and the thrombus was retrieved using an aspiration catheter.When the retrieved thrombus was confirmed that the delivery wire which is covered with the polymer jacket was found to be fractured.As per the additional information, force was applied against the resistance, the product was properly sized for the vessel diameter, intermittent flush was used throughout the clinical procedure.It is unknown if the patients anatomy was tortuous.As per the trevo retriever ifu: to prevent thrombus formation and contrast media crystal formation, maintain a constant infusion of appropriate flush solution through all catheter lumens.Important: introduce insertion tool half way into the rotating hemostasis valve and use syringe or infusion line to flush insertion tool until saline exits the proximal end of the insertion tool.If insertion tool is not properly flushed, it may be difficult to advance the retriever through the insertion tool.Do not advance or withdraw retriever against resistance or significant vasospasm.Moving or torquing device against resistance or significant vasospasm may result in damage to vessel or device.Assess cause of resistance using fluoroscopy and if needed resheath the device to withdraw.The device was returned, and it was confirmed that the retriever core wire had been fractured, there was also damage noted to the pebax lamination at the fracture location.As it was stated that intermittent flush was used during the procedure, this is the likely cause for the resistance experienced during the retriever advancement.The retriever was continued to be advanced against the resistance which is likely to have caused the fracture and damage noted to the retriever.Based on review of all available information an assignable cause of use error will be assigned to the reported event of ¿retriever difficult/unable to go through catheter shaft¿ and ¿retriever core wire broken during use¿ and to the analysed events of ¿retriever core wire broken/fractured during use¿ and ¿retriever delivery wire lamination issue¿, as the issue investigation confirms that there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.
 
Event or Problem Description

Brand Name
TREVO NXT 6MM X 37MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23111218
Report Number3012931345-2025-00155
Device Sequence Number9889241
Product Code POL
UDI-Device Identifier07613327299953
UDI-Public(01)07613327299953(17)270105(10)0000774056
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223305
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number90315
Device Lot Number0000774056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION CATHETER (UNKNOWN); TREVO TRAK 21 MICROCATHETER (STRYKER)
Patient SexUnknown